Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 2, 2008, 8:19 PM CDT for 5 counties in Indiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 8:19 PM CDT (01:19 UTC)
- Expired
- May 2, 2008, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Marshall County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:13 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 030119
SVRIWX
INC091-099-131-141-149-030215-
/O.NEW.KIWX.SV.W.0017.080503T0119Z-080503T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA
WESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
LA PORTE COUNTY IN NORTHWEST INDIANA
NORTHWESTERN PULASKI COUNTY IN NORTHWEST INDIANA
STARKE COUNTY IN NORTHWEST INDIANA
* UNTIL 915 PM CDT/1015 PM EDT/
* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 15 MILES WEST OF
FRANCESVILLE...OR 6 MILES NORTH OF RENSSELAER...AND MOVING
NORTHEAST AT 57 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KNOX...
LA PORTE...
PLYMOUTH...
FRANCESVILLE...
MEDARYVILLE...
NORTH JUDSON AND LA CROSSE...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY
MORNING/200 AM EDT SATURDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.
LAT...LON 4142 8608 4094 8693 4095 8694 4150 8694
4176 8648 4176 8645
TIME...MOT...LOC 0119Z 229DEG 49KT 4106 8711
$$2 follow-up statements
000
WWUS53 KIWX 030146
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT FRI MAY 2 2008
INC091-099-131-141-149-030215-
/O.CON.KIWX.SV.W.0017.000000T0000Z-080503T0215Z/
STARKE IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-PULASKI IN-
846 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM
CDT/1015 PM EDT/ FOR NORTHERN MARSHALL AND WESTERN ST. JOSEPH
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN PULASKI...LA
PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA...
AT 842 PM CDT/942 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WANATAH TO NORTH JUDSON TO
MEDARYVILLE...AND MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
KNOX...
LA PORTE...
KINGSFORD HEIGHTS AND HAMLET...
KOONTZ LAKE...
WALKERTON...
NEW CARLISLE AND NORTH LIBERTY...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....
.ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY
MORNING/200 AM EDT SATURDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.
LAT...LON 4176 8645 4142 8608 4094 8693 4150 8694
4176 8648
TIME...MOT...LOC 0146Z 231DEG 47KT 4145 8683 4128 8670
4110 8682
$$000
WWUS53 KIWX 030217
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT FRI MAY 2 2008
INC091-099-131-141-149-030225-
/O.EXP.KIWX.SV.W.0017.000000T0000Z-080503T0215Z/
STARKE IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-PULASKI IN-
915 PM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL AND WESTERN
ST. JOSEPH COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN
PULASKI...LA PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA HAS
EXPIRED...
AT 910 PM CDT/1010 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE
WARNING HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE. THE LINE OF STORMS WILL CONTINUE MOVING
NORTHEAST THROUGH WAKARUSA... GOSHEN... AND NAPPANEE CAUSING WIND
GUSTS TO 45 MPH.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY
MORNING/200 AM EDT SATURDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.
LAT...LON 4176 8645 4142 8608 4094 8693 4150 8694
4176 8648
TIME...MOT...LOC 0215Z 231DEG 47KT 4169 8643 4152 8631
4133 8639
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:09 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 2, 7:09 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 809 PM EDT FRI MAY 2 2008 .UPDATE... UPDATED MAINLY TO REMOVE AFTN WORDING. TSTMS HAVE DEVELOPED ALONG CDFNT AS EXPECTED AND SHOULD MOVE EAST ACROSS THE AREA TONIGHT. SOME OF THE STORMS WILL LIKELY CONTAIN STRONG GUSTY WINDS AND HAVE INCLUDED THIS WITH THE UPDATE. && .PREV DISCUSSION... /ISSUED 727 PM EDT FRI MAY 2 2008/ AVIATION... BKN LINE OF TSRA HAS DEVELOPED ALONG CDFNT OVER IL THIS AFTN/EVE WITH SCT CELLS DVLPG AHEAD OF THE LINE OVER WRN INDIANA. EXPECT THIS ACTIVITY TO PERSIST AS FRONT MOVES EAST TNGT... THOUGH SOME WKNG LIKELY WITH LOSS OF HEATING BY LATE EVENING. COVERAGE APPEARS WIDESPREAD ENOUGH ATTM TO MENTION TSRA IN BOTH TAFS AROUND FROPA WHICH WILL OCCUR AT 04Z AT SBN AND 07Z AT FWA. SKIES SHOULD CLEAR BEHIND THE FRONT LATE TONIGHT AND WINDS WILL DIMINISH... HOWEVER... STEEP LOW LEVEL LAPSE RATES WILL REDEVELOP WITH DAYTIME HEATING EARLY SATURDAY CAUSING GUSTY WINDS TO RETURN. WRAP AROUND LOW LEVEL MOISTURE SHOULD MOVE INTO THE AREA WITH MVFR CIGS EXPECTED BY AFTN. PREV DISCUSSION... /ISSUED 401 PM EDT FRI MAY 2 2008/ SHORT TERM...TONIGHT THROUGH SATURDAY... ANOTHER COMPLICATED FORECAST AS SRN STREAM UPR LOW CONTINUES TO SLOWLY SPIN ITS WAY EAST FROM THE CENTRAL PLAINS. NRN STREAM WILL FINALLY DIG SOUTH AND PICK UP AND OPEN THIS UPPER LOW. AS IT DOES...ASSOCIATED SFC LOW WILL MOVE NE TO LK SUPERIOR BY 12Z SAT. ATTENDANT COLD FRONT/PRE-FRONTAL TROUGH WILL BEGIN TO GAIN SPEED AND SWEEP THROUGH TONIGHT. TONIGHT... DESTABILIZING ATMOSPHERE OVR NRN ILLINOIS SEEN BY MLCAPES BETWEEN 500-1000 J/KG AND LFC/S FALLING TO 1500-2000M ALSO EVIDENCED ON VIS SAT AS A FEW CLOUD STREETS BEGIN TO FORM UNDER CIRROSTRATUS. BELIEVE H5 SPEED MAX/NOSE OF LLJ WILL PROVIDE SUFFICIENT LIFT IN NRN ILLINOIS TO INITIATE CONVECTION...BUT QUESTION IS HOW FAR SOUTH LINE MAY FIRE. 18Z ILX SOUNDING CAPPED/DRY WITH ONLY SKINNY CAPE PROFILE AS VIGOROUS UPSTREAM CONVECTION OVER LOWER/MID MISSISSIPPI VALLEY ROBBING MOISTURE AND DRY SLOT PUNCHING IN BEHIND. ATMOSPHERE OVER CWA WELL WORKED OVER BY SEVERAL ROUNDS OF CONVECTION TODAY AND MUCH RECOVERY WOULD BE DIFFICULT GIVEN TIME OF DAY/CLOUD COVER. FELT BEST COMPROMISE TO BE LIKELY POPS THIS EVENING TRENDING TO CHANCE LATE TONIGHT AS ANY MINOR INSTABILITY WANES AND DRY SLOT SLIDES IN. GIVEN KINEMATIC PROFILES SHOWING BULK SHEAR AOA 40KTS AND LLJ PUSHING IN WITH OVER 50KTS PER WINCHESTER PROFILER...ANY DMC THAT DOES DEVELOP WOULD HAVE THE POTENTIAL TO BECOME ORGANIZED/POSSIBLY SVR. SVR CHANCES SHOULD QUICKLY DIMINISH OVERNIGHT WITH NEAR NIL INSTABILITY PRESENT. LOWS WILL STILL BE ABOVE NORMAL TONIGHT IN THE 50S AS CAA DOES NOT BEGIN IN EARNEST BEHIND INITIAL COLD FRONT/PREFRONTAL TROUGH. SATURDAY... DRY SLOT OVER THE AREA SAT MORNING MAY ACTUALLY RESULT IN PARTLY SUNNY SKIES BEFORE CONVERGENCE AHEAD OF SECONDARY COLD FRONT POPS CU BY MIDDAY. MODELS HINTING AT A LINE OF SHOWERS AND MAYBE A RUMBLE OF THUNDER IN THE AFTERNOON IN THE EAST AS DIURNAL HEATING DESTABILIZES ATMOSPHERE. FCST SOUNDINGS NOT FAVORABLE FOR SVR CONVECTION WITH LAPSE RATES WEAK AND UNFAVORABLE CAPE PROFILES. TEMPS WILL BE COOLER WITH HIGHS POSSIBLY NOT REACHING OUT OF THE 50S WEST AND ONLY TOUCHING MID 60S EAST. LONG TERM... SATURDAY NIGHT THROUGH FRIDAY. UPPER LOW WILL HANG AROUND SOUTH OF HUDSON BAY INTO THE START OF THE WORK WEEK BUT SLOWLY EDGE NORTH WITH TIME. COLDEST DAY WILL BE SUNDAY...BUT STILL WARMER IN COMPARISON TO THE EFFECTS OF THE LAST COLD FRONT A WEEK AGO. HIGHS WILL HOLD IN THE UPPER 50S TO LOWER 60S FOR THE AREA. LOWS SUNDAY NIGHT/MONDAY MORNING MAY DROP INTO THE UPPER 30S IN NE SECTIONS OF THE AREA WHICH MAY POSE A THREAT FOR SOME FROST BUT TOO EARLY TO PLACE ANYTHING IN THE GRIDS. MODELS CONTINUE TO HAVE CONSISTENCY ISSUES ON HANDLING OF SEVERAL WAVES AGAIN BEFORE A PIECE OF ENERGY ROTATES AROUND THE LOW. A COLD FRONT WILL DROP SOUTHEAST WITH 850 MB TEMPS BELOW ZERO C BEHIND IT...BUT SYSTEM WILL NOT BE OVERLY STRONG AND MUCH LIKE OUR CURRENT SYSTEM THE COLD AIR WILL HAVE A HARD TIME GETTING TOO FAR SOUTH AS RIDGE HOLDS STRONG. SOME QUESTION AS TO HOW MUCH MOISTURE CAN BE DRAWN IN AHEAD OF THE SYSTEM WITH GFS MORE ROBUST WITH GULF OPENING UP...WHERE THE ECMWF MORE RESERVED ON MSTR. HAVE POPS IN FOR WEDS NGT/THURS TIME FRAME AND WILL LEAVE AS IS AND SEE IF FINER DETAILS AND START TO BE WORKED OUT. REGARDLESS TEMPS SHOULD HOLD NEAR OR SLIGHTLY ABOVE NORMAL WITH NO SIGNS OF MAJOR COLD SNAPS FOR NOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...SIMPSON LONG TERM...FISHER AVIATION...TAYLOR UPDATE...TAYLOR
Hazardous weather outlook, May 2, 3:37 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 PM EDT FRI MAY 2 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-032045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 PM EDT FRI MAY 2 2008 /337 PM CDT FRI MAY 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE STORMS ARE EXPECTED TO MOVE EAST ACROSS THE AREA...MAINLY BETWEEN 9PM AND 3AM. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE AND POCKET OF COLD AIR MOVE THROUGH THE AREA. SOME OF THESE STORMS MAY PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WINDS ACROSS FAR NORTHEAST INDIANA AND NORTHWEST OHIO BY EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-032045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 437 PM EDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS EVENING. THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA LATE THIS EVENING. THE STORMS MAY CONTAIN WINDS GREATER THAN GALE FORCE ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 2, 2:28 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 328 PM EDT FRI MAY 2 2008 OHZ016-024-025-022030- ALLEN-PUTNAM-VAN WERT- 328 PM EDT FRI MAY 2 2008 ...MORE THUNDERSTORMS MOVING INTO NORTHWEST OHIO... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTH OF SPENCERVILLE...OR NEAR ST. MARYS...MOVING NORTHEAST AT 48 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH INCLUDE...LIMA... OTTAWA... FORT JENNINGS... PANDORA...CONVERSE...BEAVERDAM...KALIDA...COLUMBUS GROVE... CONTINENTAL...BLUFFTON...GLANDORF...AND GILBOA. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 2, 7:30 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 830 PM EDT FRI MAY 2 2008 INZ003-MIZ077-030130- BERRIEN-LA PORTE- 830 PM EDT FRI MAY 2 2008 ...STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWEST INDIANA AND SOUTHWEST MICHIGAN THIS EVENING... AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 31 MILES SOUTHWEST OF MICHIGAN CITY...OR NEAR CROWN POINT...MOVING NORTHEAST AT 57 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH INCLUDE...MICHIGAN CITY...BRIDGMAN... STEVENSVILLE...ST. JOSEPH...SHOREHAM...EAU CLAIRE...BERRIEN SPRINGS...AND BENTON HARBOR. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:22 PM CDT | Special Marine Warning | IWX | 83 min | |
| May 2, 8:09 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte | 66 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.